Aa
A
A
Close
Avatar universal
stopping risperidone
I am in full blown withdrawal from risperidone and my psychiatrist is out of town.I got side effects(involuntary movements) so had to quit.My doc will be back 4 days from now.Any suggestions.
Cancel
10 Answers
Page 1 of 1
585414 tn?1288944902
Speak to your psychiatrist when he comes back. If the involuntary movements are temporary movement disorders such as akathesia they are treatable with a side effect pill. They also will continue after you stop Risperdal (or any antipsychotic for that matter) with what are known as withdrawal dyskinesia. All of this will go away but of course the psychosis it is treating will return. If you are diagnosed with tardive dyskinesia Clozaril is still an option. Have your psychiatrist do a movement disorders test and if things to be of concern ask them to refer you to a movement disorders specialist but its never a good idea to discontinue medication on your own.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
574118 tn?1305138884
just for my own knowledge what was your dose and for how long have you been on it. Were you taking other drugs in addition
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I was on 1 mg and I developed these symptoms developed 2 days after dose was tapered from 1.5mg and a GP asked me to stop it a he told me this could be TD.How long will these withdrawal symptoms last?.No other drugs but Psychiatrist was planning on starting Lamictal or tegretol after stopping risperdal.I have been on risperdal since august 3rd 2009.Any answers?.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
It has been 2 days since I stopped Risperidone and I am getting anxiety and nausea symtoms.Involuntary movements have decreased after stopping medication.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
585414 tn?1288944902
Only a psychiatrist or neurologist would know for sure but if the movement disorders have decreased after stopping the medication then most probably it is not tardive dyskinesia as that is permanent and generally worsens after stopping the medication that caused it because it can be masked while it is worsened. If it was being used as a mood stabilizer (not an antipsychotic) Lamictal and Tegretol are quite effective mood stabilizers. I personally found Lamictal to be more tolerable and more effective but each person reacts differently to each medication. Go to the welcome page and we have some websites linked up for informational purposes about mood stabilizers. Speak to your psychiatrist about all this.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thanks for advice.Yes the involuntary movements have reduced.How long do the withdrawl symptoms from stopping risperidone last?.Any ideas.I am clueless.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
574118 tn?1305138884
it will take its time and stop, not so long perhaps, 2 weeks  at most i reckon after complete withdrawal from the med
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
574118 tn?1305138884
is TD a speciality of a certain AP like risperidone say or  AP's in general. I presume AP's in general
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have a friend that had serious cold turkey results, she took magnesium 2g and 2 valerian root.
It stopped her withdrawal enough to relax.
how long for the movements to stop entrely and the feeling part.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
574118 tn?1305138884
I am not an expert to answer this question.
As for the risperidone, I am taking 1mg for 9 years now. I once stopped it cold turkey without any problem. It's well known that it causes extra pyramidal effect that is one of the side effects of risperidone, but about tardive dyskinia if you meant by TD, I think antipsychotics at this dose have to be taken for a long time. and as IL said if it stops then it isn't TD

keep well
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Mood Disorders Answerers
1551327 tn?1414146344
Blank
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kingston, Jamaica
Avatar universal
Blank